Periodic Rayleigh waves of finite amplitude on an isotropic solid

Kalyanasundaram, N. ; Anand, G. V. (1982) Periodic Rayleigh waves of finite amplitude on an isotropic solid Journal of the Acoustical Society of America, 72 (5). pp. 1518-1523. ISSN 0001-4966

Full text not available from this repository.

Official URL: http://asadl.org/jasa/resource/1/jasman/v72/i5/p15...

Related URL: http://dx.doi.org/10.1121/1.388687

Abstract

Existence of a periodic progressive wave solution to the nonlinear boundary value problem for Rayleigh surface waves of finite amplitude is demonstrated using an extension of the method of strained coordinates. The solution, obtained as a second-order perturbation of the linearized monochromatic Rayleigh wave solution, contains harmonics of all orders of the fundamental frequency. It is shown that the higher harmonic content of the wave increases with amplitude, but the slope of the waveform remains finite so long as the amplitude is less than a critical value.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
Keywords:Solids; Harmonics; Wave Equations; Amplitudes; Boundary-value Problems; Isotropy; Rayleigh Waves
ID Code:89734
Deposited On:30 Apr 2012 14:50
Last Modified:30 Apr 2012 14:50

Repository Staff Only: item control page